Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 80, NWS State College, PA

June 26, 2013Lancaster County, York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 26, 2013, 5:45 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 75 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2013, 5:45 PM EDT (21:45 UTC)
Expired
Jun 26, 2013, 7:00 PM EDT
In force
75 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Lancaster County, PA, York County, PA

The radar

The State College radar (KCCX), 153 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:12 PM EDTTSTM WND DMGEast Petersburg, PAWIRES REPORTED DOWN.
Jun 26, 6:22 PM EDTTSTM WND DMG1 N Lancaster, PATREE DOWN ON WIRES ON THE NORTH SIDE OF THE CITY OF LANCASTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WUUS51 KCTP 262145
SVRCTP
PAC071-133-262300-
/O.NEW.KCTP.SV.W.0080.130626T2145Z-130626T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
545 PM EDT WED JUN 26 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LANCASTER COUNTY PENNSYLVANIA...
  WESTERN YORK COUNTY PENNSYLVANIA...

* UNTIL 700 PM EDT

* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS OVER ELIZABETHTOWN...MOVING
  SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH
  DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  MOUNT JOY...
  LANDISVILLE...
  EAST PETERSBURG...
  LANCASTER...

OTHER NOTABLE LOCATIONS IN THE WARNING... DUTCH WONDERLAND...AND 
MILLERSVILLE UNIVERSITY.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE NEAR MILE MARKER 265.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN 
HARRISBURG. DO NOT STAY OUTDOORS. MOVE INSIDE A PERMANENT BUILDING 
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4015 7598 3988 7642 4011 7676 4012 7672
      4015 7669 4015 7668 4017 7666 4017 7664
      4019 7660 4020 7656 4023 7647
TIME...MOT...LOC 2144Z 293DEG 16KT 4014 7659

$$

FORECASTER: DANGELO
4 follow-up statements
729 
WUUS51 KCTP 262148 CCA
SVRCTP
PAC071-133-262300-
/O.COR.KCTP.SV.W.0080.130626T2145Z-130626T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
545 PM EDT WED JUN 26 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LANCASTER COUNTY PENNSYLVANIA...
  EXTREME EASTERN YORK COUNTY PENNSYLVANIA...

* UNTIL 700 PM EDT

* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS OVER ELIZABETHTOWN...MOVING
  SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH
  DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  MOUNT JOY...
  LANDISVILLE...
  EAST PETERSBURG...
  LANCASTER...

OTHER NOTABLE LOCATIONS IN THE WARNING... DUTCH WONDERLAND...AND 
MILLERSVILLE UNIVERSITY.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE NEAR MILE MARKER 265.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN 
HARRISBURG. DO NOT STAY OUTDOORS. MOVE INSIDE A PERMANENT BUILDING 
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4015 7598 3988 7642 4011 7676 4012 7672
      4015 7669 4015 7668 4017 7666 4017 7664
      4019 7660 4020 7656 4023 7647
TIME...MOT...LOC 2144Z 293DEG 16KT 4014 7659

$$

FORECASTER: DANGELO
CORRECTED PORTION OF YORK COUNTY TO BE IMPACTED
324 
WWUS51 KCTP 262209
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
609 PM EDT WED JUN 26 2013

PAC071-133-262300-
/O.CON.KCTP.SV.W.0080.000000T0000Z-130626T2300Z/
LANCASTER PA-YORK PA-
609 PM EDT WED JUN 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR YORK AND LANCASTER COUNTIES...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT 
THE SINGLE THUNDERSTORM HAS BECOME A LINE OF SEVERE THUNDERSTORMS 
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE 
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LITITZ 
TO WRIGHTSVILLE...MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  MOUNTVILLE...EAST PETERSBURG AND EAST PROSPECT...
  ROTHSVILLE...
  EPHRATA...
  SAFE HARBOR...LANCASTER AND MILLERSVILLE...
  SHENKS FERRY AND LEOLA...
  WILLOW STREET...

OTHER NOTABLE LOCATIONS IN THE WARNING... DUTCH WONDERLAND...
MILLERSVILLE UNIVERSITY AND FRANKLIN AND MARSHALL COLLEGE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...
ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...ALMOST CONTINUOUS 
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4015 7598 3988 7642 4005 7667 4020 7656
      4023 7647
TIME...MOT...LOC 2207Z 287DEG 21KT 4018 7628 3999 7653

$$

FORECASTER: DANGELO
488 
WWUS51 KCTP 262222
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
622 PM EDT WED JUN 26 2013

PAC133-262232-
/O.CAN.KCTP.SV.W.0080.000000T0000Z-130626T2300Z/
YORK PA-
622 PM EDT WED JUN 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR YORK COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

LAT...LON 4015 7598 3990 7638 3995 7648 4005 7653
      4005 7656 4021 7634
TIME...MOT...LOC 2222Z 287DEG 21KT 4017 7615 4006 7625
          4001 7646

$$

PAC071-262300-
/O.CON.KCTP.SV.W.0080.000000T0000Z-130626T2300Z/
LANCASTER PA-
622 PM EDT WED JUN 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR LANCASTER COUNTY...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EPHRATA TO LANCASTER TO COLUMBIA...MOVING EAST AT 25
MPH.

LOCATIONS INCLUDED IN THE WARNING...
WILLOW STREET...NEW HOLLAND...MILLERSVILLE...MANHEIM...LITITZ...
LEOLA...EAST PETERSBURG...AKRON...TERRE HILL...SAFE HARBOR...
ROTHSVILLE...MOUNTVILLE...MARIETTA AND LANDISVILLE.

OTHER NOTABLE LOCATIONS IN THE WARNING... DUTCH WONDERLAND...
MILLERSVILLE UNIVERSITY AND FRANKLIN AND MARSHALL COLLEGE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...
ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM
WINDOWS OR EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4015 7598 3990 7638 3995 7648 4005 7653
      4005 7656 4021 7634
TIME...MOT...LOC 2222Z 287DEG 21KT 4017 7615 4006 7625
          4001 7646

$$

FORECASTER: DANGELO
271 
WWUS51 KCTP 262245
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
645 PM EDT WED JUN 26 2013

PAC071-262300-
/O.CON.KCTP.SV.W.0080.000000T0000Z-130626T2300Z/
LANCASTER PA-
645 PM EDT WED JUN 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR LANCASTER COUNTY...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE LINE OF STORMS IS WEAKENING AS IT MOVES TO THE EAST AROUND 
25 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TERRE 
HILL TO LEOLA TO LANCASTER.

LOCATIONS INCLUDED IN THE WARNING...
WILLOW STREET...NEW HOLLAND...MILLERSVILLE AND SAFE HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS OF MORE THAN 55 MPH ARE STILL POSSIBLE WITH THIS 
WEAKENING STORM. TAKE COVER INSIDE A STRONG BUILDING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4015 7598 3990 7638 3995 7648 4018 7617
TIME...MOT...LOC 2244Z 277DEG 22KT 4017 7597 4004 7612
          4001 7628

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:06 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 26, 4:06 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
406 PM EDT WED JUN 26 2013

.SYNOPSIS...
A SERIES OF UPPER LEVEL WAVES DIVING DOWN THE FRONT-SIDE OF
INTENSIFYING FOUR CORNERS RIDGE WILL CARVE OUT AN UNSEASONABLY
DEEP TROUGH OVER THE GREAT LAKES REGION THROUGH THE END OF THE
WEEK. THIS PATTERN WILL FEATURE SLIGHTLY COOLER TEMPERATURES AND
SEVERAL OPPORTUNITIES FOR RAINFALL...SOME OF WHICH MAY BE LOCALLY
HEAVY. THE UNSETTLED WEATHER REGIME WILL LIKELY PERSIST INTO THE
FIRST WEEK OF JULY BEFORE THE UPPER TROUGH AXIS SLOWLY MIGRATES
WESTWARD INTO THE UPPER MIDWEST.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LIMITED HEATING IS PROMOTING SOME PERCOLATION MAINLY TO THE WEST
AND SOUTH OF MY CWA...BUT MOST ACTIVITY WITHIN MY FORECAST AREA
BORDERS ARE SEEING ISOLATED LIGHT SHOWER ACTIVITY. FAR SOUTHEAST
HAS WARMED INTO THE MID 80S WITH DEWPOINTS IN THE UPPER 60S...
AND APPEARS MOST SUSCEPTIBLE TO INITIATION OF DEEPER CONVECTION AS
THE MCV TRACKS INTO THE SOUTH CENTRAL MOUNTAIN REGION LATE THIS
AFTERNOON AND EVENING.

SPLIT UPPER FLOW OVER THE OHIO VALLEY AND WEAK SFC RIDGE AXIS
OVER WESTERN PA PRODUCED A WEAK SUBSIDENCE INVERSION WHICH HAS
FLATTENED CU AND STRATOCU INTO A NEARLY SOLID BKN-OVC OVER ALL BUT
PORTIONS OF THE SOUTH CENTRAL MOUNTAINS AND LOWER SUSQ THIS
MORNING. BOUNDARY LAYER WINDS AND SHEAR ARE MUCH LIGHTER THAN 24
HOURS AGO...BUT TRIGGERS ARE AVAILABLE FOR AREAS THAT SEE ENOUGH
SUN BREAKS AND HEATING THIS AFTERNOON.

NEAR-TERM MODELS PROG THE MCV OVER THE S CENTRAL MOUNTAINS THIS
EVENING WITH JUICY 1.85" PW TO WORK WITH...AND LEE TROFFING OVER
EASTERN HALF OF THE AREA. DESPITE DECREASED INSOLATION...STILL
EXPECT SCATTERED COVERAGE OF CONVECTION IN THOSE AREAS AND
LOCALLY HEAVY DOWNPOURS FROM CELLS THIS AFTERNOON AND EVENING.

MUCAPES WOULD SOAR INTO THE 1200 TO 1600 J/KG RANGE OVER S CENTRAL
AND SOUTHEAST AREAS WITH SUFFICIENT SUNSHINE...SO THERE IS STILL
POTENTIAL IS THERE FOR SOME SVR STORMS AND LCLY HEAVY TO PERHAPS
PRODUCE EXCESSIVE CONVECTIVE RAINS. AFTER CONVECTION DECREASES AND
WEAKENS LATE TONIGHT...IT APPEARS THE OVERNIGHT WILL LARGELY BE
QUIET UNLIKE LAST NIGHT. EYES WILL SHIFT TO THE WEST AS A
POTENTIAL HEAVY RAIN MAKER FOR CENTRAL PA MOVES THROUGH THE OHIO
VALLEY AND INTO WESTERN PA BY THU MORNING.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
SURGE OF SUBTROPICAL MOISTURE AND FAVORABLE LARGE SCALE FORCING
WILL PUT THE REGION UNDER THE GUN FOR LOCALLY HEAVY SHOWERS AND
THUNDERSTORMS...WITH 2.0" PW OR GREATER INDICATED BY OPERATIONAL
RUNS AND ENSEMBLES THU AFTERNOON. HEAVIER RAINFALL ON TUESDAY
NIGHT OVER PBZ AREA PROMPTED ISSUANCE OF FFA FOR AREAS BORDERING
MY WESTERN COUNTIES. HEAVY RAIN THREAT OVER CENTRAL PA IS THERE...
BUT LOCAL 1 TO 2 INCH AMOUNTS OVER THE WEST AND LESS THAN 0.5"
AMOUNTS ACROSS MY EAST LEAVES US WITH HIGHER FFG GUIDANCE ON THU.
LOCATION OF HEAVIEST RAINFALL IS STILL IN QUESTION...PW ANOMALIES
SUGGEST SOUTH CENTRAL AND SOUTHEAST STAND THE GREAT CHANCE OF
SEEING EXCESSIVE RAINFALL...BUT THESE AREAS HAVE BEEN RELATIVELY
DRIER THAN THE REST OF MY CWA OVER THE LAST 24-48 HOURS. THEREFORE
CONFIDENCE ON PLACEMENT IS LOW AT THIS TIME...BUT WILL CONTINUE TO
HIGHLIGHT THE HEAVY RAIN THREAT IN THE HWO PRODUCT AND HAVE ADDED
HEAVY RAINFALL TO THUNDERSTORM WORDING FOR THE DAYTIME PERIOD
THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...

UPPER LEVEL TROUGH MOVING A MID AND LOW LEVEL LOW THROUGH THE
REGION TOMORROW AFTERNOON AND EVENING.  HGT FALLS ASSOCD WITH THE
AMPLIFYING TROUGH WILL RESULT IN A STRENGTHENING SFC LOW LIFTING
NEWD FM OH ACRS CNTRL PA INTO UPSTATE NY BY FRIDAY. IT APPEARS
THIS LOW WILL BE ACCOMPANIED BY A MESOSCALE CONVECTIVE COMPLEX
/MCC/ THAT WILL MOVE TO THE NORTHEAST LATE THURSDAY. THE GUIDANCE
SLIGHTLY DIVERGES ON THE TIMING/TRACK OF THE MCC BUT THE BIGGEST
DIVERGENCE IS IN THE QPF LOCATION AND AMOUNT. THE EC AND GFS KEEP
THE HIGHEST PRECIPITATION ALONG THE NW MTNS AND ALONG THE FRONTAL
BOUNDARY THAT DEVELOPS ACROSS THE NORTHERN TWO-THIRDS OF THE
STATE. THE NAM BRINGS 1.5 INCHES OF PRECIP FROM THE SOUTHWEST TO
THE NORTHEAST ACROSS PA. HAVE LEFT BROAD POPS AND QPF AMOUNTS
ACROSS THE NORTHERN PORTION OF THE CWA. EXPECT MORE WIDESPREAD
PRECIPITATION WITH THIS EVENT.

A BROAD CYCLONIC/NWLY MID-UPPER FLOW WILL BE IN PLACE BY DAY 3/FRI
WITH A UNSEASONABLY LOW/BELOW NORMAL HGTS COVERING MUCH OF THE ERN
U.S. THIS PATTERN IS TYPICALLY FAVORABLE FOR DIURNAL CONVECTION
GIVEN RELATIVELY STEEP LAPSE RATES/COLD TEMPS ALOFT. TRAILING
ENERGY DIGGING INTO THE BACK-SIDE OF THE MEAN TROUGH WILL SUPPORT
UNSETTLED CONDS...BUT LIMITED MSTR/NEAR NORMAL PWATS SHOULD HELP
CONTAIN BASIN AVG RAFL AMTS. DAY/NIGHTTIME TEMPS WILL FALL BACK
NEAR OR PERHAPS SLIGHTLY BELOW LATE JUNE NORMALS.

THE 26/12Z GLOBAL NUMERICAL MODEL AND ENSEMBLE GUIDANCE CONTINUE TO
SHOW GOOD AGREEMENT CONCERNING THE LARGE SCALE PATTERN THROUGH THE
MEDIUM RANGE AND EXTENDED FCST PERIOD. THESE DATA SHOW A GRADUAL
WWD MIGRATION OR RETROGRESSION OF THE AMPLIFIED TROUGH- RIDGE
TROUGH-RIDGE CONFIGURATION FROM THE NERN PACIFIC/GREAT BASIN/GREAT
LAKES/WRN ATLC.

THE SLIGHTLY COOLER AND UNSETTLED SENSIBLE WEATHER TREND
INITIATING FROM THE MID-LATE WEEK PERIOD IS EXPECTED TO CONTINUE
THRU THE WEEKEND AND INTO NEXT WEEK. IN THE MEDIUM RANGE FCST THERE IS
THE SLIGHT WWD SHIFT IN THE MEAN TROUGH AXIS...WHICH WOULD ALLOW
WARMER...MORE HUMID AIR EAST OF THE APPLCHNS TO RETURN TO THE AREA
EARLY NEXT WEEK. A NEARLY-STATIONARY N-S FRONTAL ZONE ALONG THE
ERN FLANKS OF THE UPPER-LEVEL TROUGH /CENTERED INVOF 90W/ STILL
LOOKS TO BE ACTIVE AND PROVIDES A FOCUS FOR SHOWERS/TSTMS. OVERALL
MADE ONLY MINOR CHANGES TO THE PREVIOUS FCST.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR CONDS PREVAILING SOUTHEAST WITH MOSTLY MVFR CIGS WEST AND
NORTH THIS AFTERNOON. A RETURN OF LOWERED CONDS IN SCT SHRA/TSRA
THIS AFTERNOON AND EVE IS EXPECTED...ESPECIALLY SOUTH. THIS WILL
LEAD TO POTENTIAL EARLY MORNING FOG DEVELOPMENT BETWEEN 08Z AND
13Z. MORE WIDESPREAD MVFR AND EVEN IFR CIGS ARE EXPECTED THU WITH
LOCALLY HEAVY RAINFALL AND CBS LIKELY AT ALL AIRFIELDS.

OUTLOOK...
THU...AREAS OF AM MVFR FOG/HAZE POSS. NUMEROUS SHOWERS
AND THUNDERSTORMS.

FRI-SUN...MORE ORGANIZED SHOWERS/TSRA FRIDAY THROUGH
SUNDAY...ESPECIALLY ACROSS THE EASTERN HALF OF THE STATE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR
SHORT TERM...DEVOIR
LONG TERM...CERU/STEINBUGL
AVIATION...DEVOIR/GARTNER/MARTIN
Hazardous weather outlook, Jun 26, 5:41 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
541 AM EDT WED JUN 26 2013

PAZ004>006-010-011-270945-
WARREN-MCKEAN-POTTER-ELK-CAMERON-
541 AM EDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS AN ELEVATED RISK OF SEVERE THUNDERSTORMS TODAY WITH THE
PRIMARY THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAVY RAINFALL IS POSSIBLE ON THURSDAY WHICH MAY CAUSE LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ012-017>019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066-270945-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
541 AM EDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS AN ELEVATED RISK OF SEVERE THUNDERSTORMS TODAY WITH THE
PRIMARY THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY
CONTAINING GUSTY WINDS AND HAIL. LOCALIZED HEAVY RAINFALL AND
FLOODING ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 26, 4:50 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
450 PM EDT WED JUN 26 2013

PAZ056-057-059-063-262145-
CUMBERLAND PA-DAUPHIN PA-LEBANON PA-PERRY PA-
450 PM EDT WED JUN 26 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PERRY...
NORTHEASTERN CUMBERLAND...SOUTHERN DAUPHIN AND WESTERN LEBANON
COUNTIES...

AT 448 PM EDT...A STRONG THUNDERSTORM WAS NEAR WERTZVILLE...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT ENOLA...ROCKVILLE...PROGRESS...COLONIAL
PARK...SKYLINE VIEW AND HERSHEY.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... HARRISBURG INTERNATIONAL
AIRPORT...HERSHEY PARK...CITY ISLAND...PENN STATE COLLEGE OF MEDICINE
AND PENN STATE HARRISBURG.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 246 AND 263...I-78 BETWEEN
MILE MARKERS 0 AND 1...I-81 BETWEEN MILE MARKERS 53 AND 89...I-83
BETWEEN MILE MARKERS 40 AND 50...I-283.

LAT...LON 4020 7680 4020 7682 4022 7684 4021 7689
      4022 7690 4021 7691 4023 7712 4041 7712
      4044 7649 4022 7650 4018 7662

FORECASTER: MARTIN
Local storm report, Jun 26, 5:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
544 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     PAXTANG                 40.26N  76.83W
06/26/2013                   DAUPHIN            PA   TRAINED SPOTTER

            TREES REPORTED DOWN.

&&

EVENT NUMBER CTP1300179

EVANEGO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:19 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Franklin, Fulton, Juniata and 6 more56 min
Jun 25, 8:57 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill93 min
Jun 25, 9:04 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 2 more71 min
Jun 25, 10:15 PM EDTSevere Thunderstorm WarningCTPLancaster, York30 min
Jun 26, 4:50 PM EDTSpecial Weather StatementCTPDauphin55 min
Jun 26, 5:09 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lancaster, Lebanon51 min
Jun 26, 5:56 PM EDTSpecial Weather StatementCTPAdams, Franklin64 min
Jun 26, 6:33 PM EDTSevere Thunderstorm WarningCTPLancaster57 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.